Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 165, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 6, 2018, 6:14 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 6:14 PM EDT (22:14 UTC)
- Expired
- Aug 6, 2018, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:30 PM EDT | TSTM WND DMG | Moncure, NC | TREE DOWN ON MONCURE SCHOOL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WUUS52 KRAH 062214 SVRRAH NCC037-085-105-183-062300- /O.NEW.KRAH.SV.W.0165.180806T2214Z-180806T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Raleigh NC 614 PM EDT MON AUG 6 2018 The National Weather Service in Raleigh has issued a * Severe Thunderstorm Warning for... North central Harnett County in central North Carolina... Northeastern Lee County in central North Carolina... Southwestern Wake County in central North Carolina... Southeastern Chatham County in central North Carolina... * Until 700 PM EDT * At 614 PM EDT, a severe thunderstorm was located near Pittsboro, moving southeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cary, Apex, Holly Springs, Crosswinds Boating Center, Crosswinds Campground, New Hill, Jordan Lake State Rec Area, Seaforth Boat Dock, Harris Lake Boat Launch and Moncure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Straight line winds can blow down trees, power lines, and damage mobile homes and other buildings. Seek shelter in a sturdy structure until the storm has passed. Stay away from windows as flying debris generated by damaging winds can be deadly. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Raleigh. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3560 7920 3576 7912 3572 7878 3546 7891 TIME...MOT...LOC 2214Z 293DEG 10KT 3566 7909 HAIL...<.75IN WIND...60MPH $$ WSS
3 follow-up statements
132
WWUS52 KRAH 062229
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
629 PM EDT MON AUG 6 2018
NCC037-085-105-183-062300-
/O.CON.KRAH.SV.W.0165.000000T0000Z-180806T2300Z/
Harnett NC-Lee NC-Wake NC-Chatham NC-
629 PM EDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL HARNETT...NORTHEASTERN LEE...SOUTHWESTERN WAKE AND
SOUTHEASTERN CHATHAM COUNTIES...
At 628 PM EDT, a severe thunderstorm was located 7 miles southeast of
Pittsboro, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to roofs and siding, and a few
downed trees.
Locations impacted include...
Cary, Apex, Holly Springs, Crosswinds Boating Center, Crosswinds
Campground, New Hill, Jordan Lake State Rec Area, Seaforth Boat Dock,
Harris Lake Boat Launch and Moncure.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3560 7920 3576 7912 3572 7878 3546 7891
TIME...MOT...LOC 2228Z 306DEG 8KT 3564 7908
HAIL...<.75IN
WIND...60MPH
$$
WSS327
WWUS52 KRAH 062242
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
642 PM EDT MON AUG 6 2018
NCC037-085-105-183-062300-
/O.CON.KRAH.SV.W.0165.000000T0000Z-180806T2300Z/
Harnett NC-Lee NC-Wake NC-Chatham NC-
642 PM EDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL HARNETT...NORTHEASTERN LEE...SOUTHWESTERN WAKE AND
SOUTHEASTERN CHATHAM COUNTIES...
At 642 PM EDT, a severe thunderstorm was located 12 miles northeast
of Sanford, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to roofs and siding, and a few
downed trees.
Locations impacted include...
Holly Springs, Harris Lake Boat Launch, Moncure, Shearon Harris
Reservoir, Duncan, Raven Rock State Park and Lake Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3558 7917 3572 7906 3565 7882 3546 7891
TIME...MOT...LOC 2242Z 297DEG 11KT 3558 7901
HAIL...<.75IN
WIND...60MPH
$$
WSS336
WWUS52 KRAH 062251
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
651 PM EDT MON AUG 6 2018
NCC037-085-105-183-062301-
/O.EXP.KRAH.SV.W.0165.000000T0000Z-180806T2300Z/
Harnett NC-Lee NC-Wake NC-Chatham NC-
651 PM EDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT...
NORTHEASTERN LEE...SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM
COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3558 7917 3572 7906 3565 7882 3546 7891
TIME...MOT...LOC 2251Z 293DEG 10KT 3557 7899
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:00 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 6, 4:00 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 400 PM EDT Mon Aug 6 2018 .SYNOPSIS... On the northern periphery of weakening sub-tropical high pressure over the southeastern U.S., a surface trough will strengthen in the lee of the Appalachians through Wednesday, then move eastward and offshore Wednesday night or early Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 400 PM Monday... Forecast rationale remains unchanged. Deepening mid-upr low centered near KWAL per 12Z upr air and WV satellite data will drift only slowly enewd through tonight. A sub- tropical ridge centered over cntl AL/GA has weakened during the past 24 hours; and the models suggest this tendency will continue. Between these two primary, nearby features aloft, a couple of weak upr level perturbations also evident in satellite imagery stretching from ern OH swwd to n-cntl KY will drift slowly sewd, in nwly flow around the aforementioned upr low, into VA/NC by 12Z Tue. Preceding them, a compact convective cluster over the nrn Cumberland Plateau, and strengthening MCV per recent acceleration of the mid level flow evident in KMRX VWP data, will settle sewd into the wrn and srn NC Piedmont this evening. At the surface, a couple of lee troughs were analyzed at 16Z from near BWI-RIC-RDU-CLT, and from CHO-LYH-HKY, respectively. Outflow, remnant from morning convection near PTB has become increasingly- evident in visible satellite imagery early this afternoon over sern VA/far nern NC, while other old outflow, though no longer discernible in observational data, may linger over the nern NC Piedmont based on the location and slow extrapolation of those features in regional radar loops from Sunday aft-eve. Showers and storms are likely to initiate along the surface troughs and in the vicinity of the aforementioned outflow boundaries, particularly where mid level temperatures are residually cooler in association with the mid-upr low, in an area of deepening cumulus from e-cntl VA sswd roughly along US Highway 1 in cntl NC. This scattered activity should then propagate sewd along outflow and with a light, mean nwly steering flow. Other, more isolated development will likely focus along the upstream lee trough, over the Foothills and perhaps wrn Piedmont, before probably being overtaken by the convection influenced by the aforementioned MCV, and from cold pools/outflow moving off the mountains. That activity would then most likely affect the srn Piedmont during the evening hours. Mid level flow and effective bulk shear values are expected to remain relatively weak, despite some weak mid level acceleration over swrn NC/nwrn SC, by the approaching upstream MCV. As such, storms will be of the typical, pulse/multi-cell variety, with a threat of strong to damaging downburst winds, owing to high DCAPE values aoa 1000 J/kg over cntl NC. Near persistence, to slightly hotter temperatures in the lwr to mid 90s are expected this afternoon, given the continued presence and favorable location of the sub-tropical ridge for hot conditions in the Carolinas. Associated heat index values will peak in the upr 90s to around 100 or so degrees. Similarly persistent and muggy lows, mainly in the lwr-mid 70s, are expected tonight. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 350 PM Monday... A weak mid-upr level shear axis, and possible remnant MCV now centered near TRI, may linger over sern NC early Thu, with an area of associated mid-high clouds over the Sandhills and srn Coastal Plain to start the day. Otherwise, a ridge axis and associated anticyclonic flow aloft will extend newd across the Carolinas from a sub-tropical ridge centered over the southeast U.S., with a lee surface trough likely to sharpen with diurnal heating over the Piedmont. The lee trough, and lower predictability differential heating and/or outflow boundaries related to the aforementioned MCV, or convection that occurs through early tonight, will likely become foci for isolated to scattered deep convective development once again, as a continued moist/humid boundary layer is strongly heated into the lwr-mid 90s. Given a lack of support aloft, this activity is likely to weaken/dissipate through midnight, with persistence lows again in the lwr-mid 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 212 PM Monday... The overall weather in the extended will be characterized by a gradual increase in the typical diurnal summer convection and temperatures gradually decreasing from near/just above normal to start the period to near/just below normal by the end of the period. The surface piedmont trough will remain over the Carolinas and VA, shifting ever so slightly eastward, through the end of the week. Meanwhile aloft, a trough will amplify while slowly approaching the area. Expect the trough to gradually encroach on and/or move into central NC through the remainder of the week. There continue to be model differences with respect to this system, as the GFS tries to cut off a low over the lower Great Lakes Saturday night/Sunday while the ECMWF remains an open trough. Both are expected to remain to the west and/or north of central NC through Monday and as NC will largely be on the east side of the trough, expect continued moisture advection into the area and increasing aft/eve convection chances to high-end chance for the end of the period. The cloud cover and precipitation should keep temperatures nearly steady or result in a slight decrease through the period and over the weekend. Highs generally in the mid 80s to around 90 degrees and lows in the upper 60s to low 70s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 200 PM Monday... Scattered showers and storms are expected to have greatest coverage and intensity near RDU and RWI this afternoon, then mainly south of the Triad, toward AFP and CLT, this evening. Patchy fog and associated ceilings will be possible Tue morning, mainly at RWI and perhaps FAY. Outlook: Scattered, diurnal showers and storms are expected to focus along a lee trough over cntl NC each afternoon-evening, particularly Tue and Wed, followed by increasing convective coverage on Sat, when a cold front is forecast to settle into the region. Otherwise, patchy morning fog/stratus will be possible, mainly at ern TAF sites. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, Aug 6, 2:14 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Raleigh NC 214 PM EDT Mon Aug 6 2018 NCZ008>011-025>028-040>043-073>078-083>086-088-089-071815- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 214 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Thunderstorms this afternoon will be capable of producing wind gusts up to 50 or 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>024-038-039-071815- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph- 214 PM EDT Mon Aug 6 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 6, 4:09 PM EDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Raleigh NC 409 PM EDT MON AUG 6 2018 NCZ026-027-041>043-062115- Nash NC-Johnston NC-Franklin NC-Wake NC-Wilson NC- 409 PM EDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NASH...EAST CENTRAL WAKE...NORTHEASTERN JOHNSTON...NORTHWESTERN WILSON AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 515 PM EDT... At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near Bunn, or 14 miles south of Louisburg, moving southeast at 10 mph. Wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Zebulon, Bailey, Bunn, Spring Hope, Middlesex, Sims, Pilot, Emit, Buckhorn Reservoir and New Hope. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, and other light outdoor objects. Locally heavy rain will quickly reduce visibility and result in ponding of water on roadways, standing water in low lying areas, and minor flooding of creeks, streams, and areas of poor drainage. Drivers are urged to slow down and use extra caution to avoid hydroplaning, especially in urban areas where prolonged heavy rain can quickly lead to flooding. && LAT...LON 3588 7838 3601 7823 3582 7789 3567 7824 TIME...MOT...LOC 2009Z 311DEG 10KT 3590 7824 WSS
Special weather statement, Aug 6, 4:38 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
438 PM EDT MON AUG 6 2018
NCZ039-040-062130-
Chatham NC-Randolph NC-
438 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANDOLPH AND
SOUTHWESTERN CHATHAM COUNTIES UNTIL 530 PM EDT...
At 438 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Siler City, moving southeast at 10 mph.
Wind gusts up to 40 mph will be possible with this storm.
Heavy rain and minor flooding will also be possible with this storm.
Locations impacted include...
Siler City, Goldston, Harpers Crossroads, Coleridge and Hasty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.
&&
LAT...LON 3576 7957 3558 7921 3552 7942 3551 7960
3561 7970
TIME...MOT...LOC 2038Z 311DEG 8KT 3565 7958
WSSSpecial weather statement, Aug 6, 4:49 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
449 PM EDT MON AUG 6 2018
NCZ042-077-062145-
Johnston NC-Harnett NC-
449 PM EDT MON AUG 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARNETT AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 545 PM EDT...
At 448 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Angier to 6 miles
southwest of Smithfield. Movement was southeast at 10 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Smithfield, Lillington, Dunn, Angier, Benson, Erwin, Coats, Four
Oaks, Raven Rock State Park and Coats Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.
&&
LAT...LON 3521 7899 3556 7894 3555 7881 3552 7871
3554 7868 3552 7838 3534 7821 3532 7824
3532 7829 3529 7830 3526 7841 3526 7849
3532 7854 3530 7858 3527 7858 3525 7862
3527 7872 3526 7880 3524 7887 3523 7888
TIME...MOT...LOC 2048Z 331DEG 10KT 3546 7875 3547 7844
WSSSpecial weather statement, Aug 6, 5:29 PM EDT, 45 minutes before
Special Weather Statement National Weather Service Raleigh NC 529 PM EDT MON AUG 6 2018 NCZ040-075>077-062230- Lee NC-Chatham NC-Harnett NC-Moore NC- 529 PM EDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MOORE...WESTERN HARNETT...LEE AND SOUTH CENTRAL CHATHAM COUNTIES UNTIL 630 PM EDT... At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near Goldston, or 8 miles northwest of Sanford, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Sanford, Goldston, Broadway, Olivia, Pineview, Lemon Springs, Gum Springs, Cumnock, Seminole and Raven Rock State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, and other light outdoor objects. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3547 7945 3564 7934 3549 7889 3525 7905 TIME...MOT...LOC 2129Z 299DEG 13KT 3553 7932 WSS
Special weather statement, Aug 6, 5:39 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
539 PM EDT MON AUG 6 2018
NCZ028-043-062230-
Edgecombe NC-Wilson NC-
539 PM EDT MON AUG 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EDGECOMBE AND
EASTERN WILSON COUNTIES UNTIL 630 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wilson, or 16 miles northwest of Farmville, moving southeast at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Wilson, Elm City, Stantonsburg, Black Creek, Macclesfield, Saratoga
and Willbanks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, and other light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3559 7781 3558 7782 3559 7784 3565 7797
3582 7788 3574 7756
TIME...MOT...LOC 2139Z 294DEG 10KT 3571 7785
WSSSpecial weather statement, Aug 6, 5:56 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Raleigh NC 556 PM EDT MON AUG 6 2018 NCZ040-041-076-077-062300- Lee NC-Chatham NC-Harnett NC-Wake NC- 556 PM EDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT... NORTHEASTERN LEE...SOUTHWESTERN WAKE AND EASTERN CHATHAM COUNTIES UNTIL 700 PM EDT... At 556 PM EDT, Doppler radar was tracking a strong thunderstorm near Pittsboro, moving southeast at 20 mph. Wind gusts up to 40 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Pittsboro, Fuquay-Varina, Apex, Holly Springs, Crosswinds Boating Center, Crosswinds Campground, New Hill, Raven Rock State Park, Jordan Lake State Rec Area and Bynum. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around trash cans, and other light outdoor objects. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3572 7926 3586 7911 3560 7869 3540 7891 TIME...MOT...LOC 2156Z 313DEG 15KT 3575 7912 WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:46 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 6, 2:11 PM EDT | Special Weather Statement | RAH | Halifax | 34 min |
| Aug 6, 2:13 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Aug 6, 2:32 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 95 min |
| Aug 6, 2:33 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 103 min |
| Aug 6, 3:12 PM EDT | Special Weather Statement | RAH | Halifax | 63 min |
| Aug 6, 3:40 PM EDT | Special Weather Statement | RAH | Johnston | 50 min |
| Aug 6, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 48 min |
| Aug 6, 4:09 PM EDT | Special Weather Statement | RAH | Nash | 66 min |
| Aug 6, 4:38 PM EDT | Special Weather Statement | RAH | Chatham | 52 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | RAH | Harnett | 56 min |
| Aug 6, 5:29 PM EDT | Special Weather Statement | RAH | Lee | 61 min |
| Aug 6, 5:39 PM EDT | Special Weather Statement | RAH | Wilson | 51 min |
| Aug 6, 5:46 PM EDT | Areal Flood Advisory | RAH | Wilson | 85 min |
| Aug 6, 5:56 PM EDT | Special Weather Statement | RAH | Lee | 64 min |
| Aug 6, 6:03 PM EDT | Flash Flood Warning | RAH | Wilson | 68 min |
| Aug 6, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond | 65 min |
| Aug 6, 6:43 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Richmond | 2 hr |
| Aug 6, 6:52 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 53 min |
| Aug 6, 7:35 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.